Travelling Wave Solutions in a Tissue Interaction Model for Skin Pattern Formation

  • Shangbing Ai
  • Shui-Nee Chow
  • Yingfei Yi
Article

Abstract

We discuss the existence and the uniqueness of travelling wave solutions for a tissue interaction model on skin pattern formation proposed by Cruywagen and Murray. The geometric theory of singular perturbations is employed.

tissue interaction model travelling wave solutions singular perturbations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ai, S. (2003). Existence of traveling solutions in a tissue interaction model for skin pattern formation. J. Nonlinear Sci., in press.Google Scholar
  2. 2.
    Chow, S.-N., Liu, W., and Yi, Y. (2000). Center manifolds for invariant sets of flows. J. Differential Equations 168(2), 355–385.Google Scholar
  3. 3.
    Cruywagen, G. C., and Murray, J. D. (1992). On a tissue interaction model for skin pattern formation. J. Nonlinear Sci. 2, 217–240.Google Scholar
  4. 4.
    Cruywagen, G. C., Maini, P. K., Murray, J. D. (1994). Traveling waves in a tissue interaction model for skin pattern formation. J. Math. Biol. 33, 193–210.Google Scholar
  5. 5.
    Cruywagen, G. C., Maini, P. K., Murray, J. D. (2000). An envelope method for analyzing sequential pattern formation. SIAM J. Appl. Math. 61, 213–231.Google Scholar
  6. 6.
    Fenichel, N. (1979). Geometric singular perturbation theory for ordinary differential equations, J. Differential Equations 31, 53–98.Google Scholar
  7. 7.
    Gardner, R. A. (1993). An invariant-manifold analysis of electrophoretic traveling waves, J. Dynam. Differential Equations 5, 599–606.Google Scholar
  8. 8.
    Henry, D. (1981). Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math, Vol. 840, Springer-Verlag, New York.Google Scholar
  9. 9.
    Jones, C. K. R. T. (1995). Geometric singular perturbation theory. In Johnson, R. (ed.), Dynamical Systems, Springer-Verlag, Berlin, Heidelberg.Google Scholar
  10. 10.
    Lin, X.-B. (1996). Asymptotic expansion for layer solutions of a singularly perturbed reaction-diffusion system. Trans. Amer. Math. Soc. 348(2), 713–753.Google Scholar
  11. 11.
    Murray, J. D. (1989). Mathematical Biology, Springer, Berlin/Heidelberg/New York.Google Scholar
  12. 12.
    Sakamoto, K. (1990). Invariant manifolds in singular perturbation problems for ordinary differential equations. Proc. Roy. Soc. Edinburgh Sect. A 116, 45–78.Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • Shangbing Ai
    • 1
  • Shui-Nee Chow
    • 2
  • Yingfei Yi
    • 2
  1. 1.Department of Mathematical SciencesUniversity of Alabama in HuntsvilleHuntsville
  2. 2.School of MathematicsGeorgia Institute of TechnologyAtlanta

Personalised recommendations